MAUDE Adverse Event Report: TRILLIANT SURGICAL ARSENAL PETITE MPJ PLATE, R; ARSENAL PLATING SYSTEM PLATE

TRILLIANT SURGICAL ARSENAL PETITE MPJ PLATE, R; ARSENAL PLATING SYSTEM PLATE
Model Number 300-82-002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-10 below) as part of internal complaint handling activities.Patient weight not reported.Date of event is unknown.The event is considered to be when the implanted device (plate) broke.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Explanted date not reported as explantation has not yet occurred.Initial reporter fax not provided.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical's errors to occur in previous mdr submissions.Section is n/a to this report.Section is n/a to this report.No files are attached to this report.--investigation (including evaluation summary of device) -evaluation of similar complaints the complaints log was reviewed to identify any similar events involving an arsenal plate breaking between (b)(6) 2020 and (b)(6) 2021.No similar complaints were identified.-device history record (dhr) review the dhr for lot tsl009180 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl009180, no significant events nonconformance reports (ncrs) or reworks (rwks) pccurred.Deviation (dev) 19-0074 was initiated to move the location of the laser marking and does not impact the performance of the device.Thus, dev 19-0074 is not related to the reported event.There is no additional information to document regarding dhr review.There were no identified issues related to the complaint event.Review of surgical technique arsenal plating system instructions for use, ifu 900-01-019 revision a corresponds to the event.It is unknown if the doctor/ user followed the ifu as limited information was provided for the surgical technique/conformance to the ifu.Visual and dimensional inspection the part was not returned, so visual and/or dimensional inspection could not occur.Simulated use testing was not conducted due to the limited information available at this time and due to the nature of the event (breakage after ~7 months of implantation).Simulated use testing would not be able to adequately recreate the reported event.Thus, simulated use testing was not be performed.This event is the first complaint of its kind (arsenal plate breaking).There were no abnormalities in regards to dhr review.Parts have not yet been removed from the patient (subsequently not returned to trilliant surgical).Thus, the parts could not be evaluated.Through review of the x-ray, it is difficult to identify if fusion has occurred although it can be clearly identified that the plate had fractured.As documented within the event description in section, "the patient was compliant with all post-operative instructions".Additional information is still being pursued by the sales representative.Based on the limited information available, the root cause remains unknown at this time.Additional information shall be documented and assessed.
 
Event or Problem Description
On (b)(6) 2021, a trilliant surgical sales representative reported an alleged deficiency related to an implanted 300-82-002 (arsenal petite mpj plate, r) breaking post-operatively.The broken plate is intended to be removed, either in-office or in the operating room, but does not yet have a set removal date.The sales representative will communicate to trilliant surgical when the case is set and any additional information that may arise.The trilliant hardware, a 300-82-002 fixated with a total of six (6) screws (one (1) 307-27-022 (2.7mm x 22mm arsenal screw), two (2) 308-27-014 (2.7mm x 14mm arsenal locking screw), two (2) 308-27-016 (2.7mm x 16mm arsenal locking screw), one (1) 308-27-010 (2.7mm x 10mm arsenal locking screw), and one (1) 202-30-026 (3.0 x 26mm tiger cann.Headless screw) interfragmentary screw inserted plantar to the plate) originally implanted by doctor 1 on (b)(6) 2020 to fuse the first metatarsophalangeal joint at hospital 1.The patient is a (b)(6) female, weight and bone quality unknown.The patient was compliant with all post-operative instructions.The sales representative confirmed that this is all the information that was made available to him.This activity confirms a diligent and good faith effort has been made to obtain patient information.It has been requested that the aforementioned hardware be retained upon removal and returned to trilliant surgical's corporate office for further investigation following the pending removal procedure.
 
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided (in initial or follow-up submission) as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-6 below) as part of internal complaint handling activities.1.Catalog # and serial # (d4) not utilized by trilliant surgical.2.Expiration date (d4) not applicable (n/a) to non-sterile trilliant surgical products.3.Initial reporter fax (e1) not provided.4.Device bla number (g4) is n/a to this report.Na was not entered within the field for bla number as this caused technicals errors to occur in previous mdr submissions.5.Section h9 is n/a to this report.6.No files are attached to this report.Additional information provided in follow-up submission: h6 - health effect - clinical code 2369, type of investigation 10, and investigation findings 3204 additional investigation performed upon receiving additional information (including evalution summary): with the parts returned, further investigation was able to be conducted.Visual inspection: the complaint related parts were returned.The complaint of the plate being broken was confirmed.The breakage was reviewed under magnification.It appears that the plate fractured in such a way where it "rolled" or bent in half until device failure occurred.When reviewing the x-ray in tangent with the complaint related parts, it appears that the plate was placed too distally and may have been too close to the joint space with not enough bone purchase.The screw heads demonstrated minor wear and tear from the insertion and removal process.-dimensional inspection: ·the plate was not dimensionally inspected due to the nature of the breakage.·the 308-27-010 screw was 100% inspected and found to be failing for feature 15 (thread breakout), which aligns with the normal wear that is to be observed from the insertion and removal process.·one (1) of the 308-27-014 screws was 100% inspected and found to be failing for feature 15 (thread breakout), which aligns with the normal wear that is to be observed from the insertion and removal process.The other 308-27-014 screw was 100% inspected and found to be failing for feature 17 (verify hexalobe), which aligns with the normal wear that is to be observed from the insertion and removal process.·one (1) of the 308-27-016 screws was 100% inspected and found to be failing for feature 6 (head width minor diameter) and feature 15 (thread breakout), which aligns with the normal wear that is to be observed from the insertion and removal process.The other 307-27-016 screw was 100% inspected and found to be failing for feature 17 (verify hexalobe), which aligns with the normal wear that is to be observed from the insertion and removal process.·the 307-27-022 screw was 100% inspected and found to be failing for feature 5 (thread crests), feature 6 (thread distance), feature 13 (verify hexalobe), and feature 14 (thread breakout), which aligns with the normal wear that is to be observed from the insertion and removal process.None of the dimensional inspection findings are correlated to the reported event.-conclusion: the complaint was confirmed via visual review of the returned complaint related parts.When reviewing the x-ray in tangent with the complaint related parts, it appears that the plate was placed too distally and may have been too close to the joint space with not enough bone purchase.An update was provided stating that fusion did not actually occur, and a revision was necessary.If the patient began walking while the joint was not fused, the device may have experienced excessive strain that resulted in the breakage based on the distal placement.While there are many speculative contributors to the reported event, a definitive root cause cannot be determined.Thus, the root cause remains unknown (root cause code: uk).
 
Event or Problem Description
Additional information received 04/14/2021: all inventory reported to be returned was sent back to trilliant surgical's corporate office for arrival on 04/13/2021 with the exception of the reported 202-30-026 (3.0mm x 26mm tiger headless cannulated screw).The 202-30-026 was confirmed to be removed from the patient on the (b)(6) 2021 removal date, but failed to be returned for further investigation.All returned inventory was cleaned and sterilized on 04/14/2021 and recorded on a completed firr.During the removal procedure it was discovered there was a non-union, contradictive of what was originally reported prior to removal.Doctor 1 performed a revision by placing a bone graft and fusing the joint with a 300-82-005 (arsenal revision mpj plate, right) along with associated screws.
 
Event or Problem Description
Additional information received 03/11/2021: additional information was received for ccr 21-02-006 by [sales representative] on 03/11/2021 regarding the failure of a 300-82-002 (arsenal petite mpj plate, right) breaking post-operative of the (b)(6) 2020 implantation date.The patient was 5'5", weighing 160 pounds.She reported everything felt great following post-op until (b)(6) of 2021, this is when the patient began experiencing pain, which was followed up with a (b)(6) 2021 appointment with doctor 1 where the broken plate was discovered.The inflammation seen on the provided x-ray was due to the broken plate per doctor 1 and fusion was seen prior to the plate breaking.The hardware removal date was set for (b)(6) 2021.
 
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided (in initial or follow-up submission) as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-7 below) as part of internal complaint handling activities.1.Catalog # and serial # (d4) not utilized by trilliant surgical.2.Expiration date (d4) not applicable (n/a) to non-sterile trilliant surgical products.3.Explanted date (6b) not reported as explantation has not yet occurred.4.Initial reporter fax (e1) not provided.5.Device bla number (g4) is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.6.Section h9 is n/a to this report.7.No files are attached to this report.Corrected information provided in follow-up submission: h7 - typo corrected: scheduled removal surgery.Additional information provided in follow-up submission h6 - health effect - clinical code 1994, investigation findings 3221, and investigations conclusions 4315.Additional investigation performed upon receiving additional information: doctor 1 confirmed that fusion occurred.The additional information does not further assist with the evaluation of the root cause of the reported event.Thus, the root cause remains as is: unknown.

Brand Name
ARSENAL PETITE MPJ PLATE, R
Common Device Name
ARSENAL PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key11453306
Report Number3007420745-2021-00008
Device Sequence Number19713777
Product Code HRS
UDI-Device Identifier00810028390096
UDI-Public(01)00810028390096(10)TSL009180
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number300-82-002
Device Lot NumberTSL009180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/11/2021
04/14/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date03/31/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(1) 2.7MM X 10MM ARSENAL LOCKING SCREW, 308-27-010; (1) 2.7MM X 22MM ARSENAL SCREW, 307-27-022; (1) 3.0 X 26MM TIGER CANN. HEADLESS SCREW; (2) 2.7MM X 14MM ARSENAL LOCKING SCREW, 308-27-014; (2) 2.7MM X 16MM ARSENAL LOCKING SCREW, 308-27-016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight73